MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refr1447 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refr1447) have been reported from the same facility.
 
Event or Problem Description
It was reported a 4fr sl picc kinked just within the insertion site.Add info rcvd (b)(6) 2021: kinked at 7.5 cm discovered via xray when unable to flush or aspirate picc.Was there patient harm reported?: some discomfort in arm.Placement date (b)(6) 2021.Placement info: placed in pt on 5g 17 (renal unit).What type of catheter securement was utilized: bard statlock.
 
Event or Problem Description
It was reported a 4fr sl picc kinked just within the insertion site.Add info rcvd (b)(6) 2022: kinked at 7.5 cm discovered via xray when unable to flush or aspirate picc was there patient harm reported?: some discomfort in arm placement date (b)(6) 2021.Placement info: placed in pt on 5g 17 (renal unit).What type of catheter securement was utilized: bard statlock.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed.The product returned for evaluation was one 4fr d/l provena powerpicc solo catheter.Usage residues were observed throughout the sample.A permanent kink impression was observed between the 7cm and 8cm depth markings.The sample kinked preferentially at the site of the kink impression during manual manipulation.Microscopic inspection of the sample revealed material wear and discoloration in the vicinity of the kink site.The kink impression and preferential kinking were consistent with sharp bending of the catheter shaft.The location of the kink suggested that catheter insertion or securement technique may have contributed.

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12836350
Report Number3006260740-2021-04883
Device Sequence Number4950254
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108D4
Device Lot NumberREFR1447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale